Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 92, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Oct 8, 2021, 8:15 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 8:15 PM EDT (00:15 UTC)
- Expired
- Oct 8, 2021, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WHUS51 KCLE 090015
SMWCLE
LEZ146-147-167-090115-
/O.NEW.KCLE.MA.W.0092.211009T0015Z-211009T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
815 PM EDT Fri Oct 8 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Avon Point OH to Geneva-on-the-lake OH...
Open waters from Willowick OH to Geneva-on-the-lake OH...
* Until 915 PM EDT.
* At 815 PM EDT, a strong thunderstorm was located 9 nm northwest of
Fairport Harbor, moving northeast at 10 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Willowick, Fairport Harbor, Geneva-On-The-Lake and Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 4156 8159 4169 8156 4173 8150 4190 8152
4211 8147 4211 8144 4201 8095 4186 8095
TIME...MOT...LOC 0015Z 213DEG 9KT 4185 8143
HAIL...<.75IN
WIND...>34KTS
$$
26What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Oct 8, 7:51 PM EDT, 24 minutes earlier.
Area forecast discussion, Oct 8, 7:51 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 751 PM EDT Fri Oct 8 2021 .SYNOPSIS... Weak low pressure will meander from the mid-Mississippi Valley through the western Great Lakes through Saturday morning. High pressure will persist over the area through Monday night as another weak low pressure will move through the Great Lakes region through Tuesday morning. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Showers and thunderstorms continue across the area this evening, though intensity has fallen in the past hour or so. Thunderstorm coverage should continue to decrease through the rest of the evening, though shower activity may actually increase across the eastern half of the area tonight into Saturday morning as deep moisture across southeast OH works its way northward towards NE OH into NW PA. Previous Discussion... Scattered showers and thunderstorms have begun to develop across the area this afternoon and are expected to continue through this evening, shifting to be primarily along and east of the I71 corridor. An upper level shortwave trough, currently over Illinois continues to move northeast across the Great Lakes region. This has resulted in southerly winds in the lowest layers, increasing the moisture content over the area and bringing areas of vorticity aloft. This will continue to provide support for shower and thunderstorm development this evening. Clearing in the cloud deck this afternoon has also allowed CAPE values to exceed 1000 J/kg, enhancing some of the storms to be severe with hail near 1 inch being the primary threat with freezing levels near 10kft. Locally heavy rainfall is also possible, which may cause flash ponding. Shower coverage should gradually decrease after sunset with the loss of daytime heating. With calm winds across the area overnight tonight, and a relatively moist airmass with dewpoints holding in the low 60s, areas of fog may develop across inland counties. Exact locations will be dependent on many factors including ongoing precipitation, areas that received precipitation today, any clearing in skies. On Saturday afternoon, much of the area should remain dry, however lingering moisture ahead of a building ridge will reintroduce scattered showers and thunderstorms Saturday afternoon, primarily for the eastern tier of counties. Showers will again diminish near sunset. High temperatures on Saturday will again be above average in the mid to upper 70s, locally cooler in areas that receive showers. Overnight lows will dip into the low 60s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... An upper level ridge will edge its way into the central Great Lakes region on Sunday, positioning the area between a strong surface low over the northern Plains and a coastal low off the Mid-Atlantic Coast. This high pressure will bring a drier airmass aloft to the area, allowing for dry conditions and unseasonably warm temperatures for the end of the weekend and the beginning of next week. High temperatures on Sunday and Monday will be in the low to mid 80s with overnight lows in the low to mid 60s. With dewpoints during the day in the low to mid 60s, muggy conditions will spread across the area. Winds will also increase to 10-15 mph from the south during this time. On Monday night, a shortwave trough will move northeast along the leading edge of an amplified upper level trough over the western U.S., bringing an associated surface low across the western Great Lakes region. This should not bring widespread impact to the area, although isolated showers cannot be ruled out for the far western counties. Increased cloud cover will be the primary result. Showers should begin to diminish and move north by daybreak. && .LONG TERM /TUESDAY THROUGH FRIDAY/... An isolated lingering shower is possible Tuesday as the aforementioned low pressure continues to move northeast out of the Great Lakes region. High pressure will again build over the area, allowing for widespread dry conditions through Thursday morning. By the end of the week, models are consistent with a Colorado Low developing and strengthening as it moves northeast across the northern Great Plains/western Great Lakes. A strong frontal boundary is expected to develop and move east with the system, although exact timing and strength over the area remains inconsistent with models. Have opted to have chance PoPs from Thursday through the beginning of the weekend. Temperatures through this period will remain above average in the mid to upper 70s. && .AVIATION /00Z Saturday THROUGH Wednesday/... VFR across the TAF sites this evening with deteriorating conditions into the MVFR and IFR range across most sites tonight into Saturday morning. Slightly higher winds out east should result in more low, IFR ceilings, rather than fog, thus IFR ceilings are possible at CAK/YNG. Out west, patchy fog could be possible as more cloud breaks and lighter wind conditions are expected. This could drop vsbys at TOL/FDY/MFD down to MVFR and/or IFR. Along the lakeshore at CLE/ERI, there is less confidence in any periods of lower vsbys and/or ceilings. An area of light to moderate rain should develop across the eastern half of the area tonight into Saturday morning, generally impacting YNG/ERI with MVFR vsbys. Not anticipating too much thunder with this activity. Generally VFR conditions are expected late Saturday morning through the remainder of the TAF period. The best chance for any restrictions could be at ERI/YNG Saturday afternoon and evening in showers and/or thunderstorms. Light winds are generally anticipated through the TAF period, 5 knots or less. Outlook...Non-VFR possible with rain showers Monday night through Tuesday morning. && .MARINE... Generally quite marine conditions will continue through the weekend, with southerly winds of 5-10 knots, increasing to 10-15 knots on Sunday. Any thunderstorm development through this evening, and again on Saturday afternoon may locally produce gusty winds along with hail up to 1 inch. A Colorado low will develop and move northeast over the western Great Lakes/northern Plains through Tuesday, increasing the pressure gradient over Lake Erie and resulting in winds up to 20 knots. Due to offshore flow, the highest waves will remain along the northern coast and no marine headlines are anticipated at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Kahn SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Kahn MARINE...Campbell
Hazardous weather outlook, Oct 8, 3:21 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 321 PM EDT Fri Oct 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-091930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 321 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 8, 4:43 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
443 PM EDT Fri Oct 8 2021
OHZ010-011-082130-
Lorain OH-Cuyahoga OH-
443 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of west central
Cuyahoga and northeastern Lorain Counties through 530 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lorain, moving northeast at 15 mph.
HAZARD...Winds in excess of 35 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Lorain, Lakewood, Westlake, Avon Lake, Amherst, North
Olmsted, Avon, Rocky River, Fairview Park, Bay Village, Sheffield
Lake and Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 8195 4148 8189 4148 8186 4150 8180
4145 8177 4141 8219 4145 8222 4147 8218
4152 8199
TIME...MOT...LOC 2042Z 240DEG 14KT 4145 8217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
26Local storm report, Oct 8, 5:09 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 2 NNE LORAIN 41.46N 82.18W
10/08/2021 E1.00 INCH LORAIN OH PUBLIC
PICTURES OF HAIL AROUND AN INCH FROM
TWITTER.
&&
DKSpecial weather statement, Oct 8, 5:14 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
514 PM EDT Fri Oct 8 2021
OHZ010-082200-
Lorain OH-
514 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of north central Lorain
County through 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elyria, moving northeast at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lorain, Elyria, North Ridgeville, Avon Lake, Avon, Sheffield Lake and
Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 8197 4143 8197 4138 8214 4142 8217
4145 8216 4145 8217 4148 8215 4152 8202
4152 8199
TIME...MOT...LOC 2114Z 214DEG 13KT 4141 8213
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
26Special weather statement, Oct 8, 5:21 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
521 PM EDT Fri Oct 8 2021
OHZ020-031-082200-
Medina OH-Wayne OH-
521 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southeastern Medina
and north central Wayne Counties through 600 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Creston, or 9 miles north of Wooster, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Wooster, Wadsworth, Rittman, Lodi, Creston, Chippewa Lake,
Seville, Smithville, Westfield Center, Gloria Glens Park, Burbank,
Chippewa-On-The-Lake and Briarwood Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4083 8182 4084 8195 4112 8203 4112 8171
TIME...MOT...LOC 2121Z 182DEG 15KT 4095 8189
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
26Special weather statement, Oct 8, 6:08 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
608 PM EDT Fri Oct 8 2021
OHZ006-017-082300-
Wood OH-Hancock OH-
608 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southwestern Wood
and northwestern Hancock Counties through 700 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rawson, or near Bluffton, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bluffton, North Baltimore, McComb, Rawson, Hoytville, Benton Ridge
and Mount Cory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4124 8389 4121 8363 4087 8384 4088 8388
TIME...MOT...LOC 2207Z 190DEG 15KT 4097 8387
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
26Special weather statement, Oct 8, 7:14 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
714 PM EDT Fri Oct 8 2021
OHZ011-090000-
Cuyahoga OH-
714 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Cuyahoga
County through 800 PM EDT...
At 712 PM EDT, Doppler radar was tracking merging thunderstorms near
downtown Cleveland, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph, penny size hail, and heavy
downpours.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Lakewood, Euclid, Cleveland Heights, Garfield Heights,
Shaker Heights, Maple Heights, South Euclid, Rocky River, East
Cleveland, Fairview Park, Bay Village, University Heights, Brooklyn,
Independence, Newburgh Heights, Valley View, Brooklyn Heights,
Bratenahl and Cuyahoga Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4140 8159 4148 8190 4150 8180 4149 8174
4155 8163 4155 8162 4162 8153 4162 8151
TIME...MOT...LOC 2312Z 212DEG 24KT 4164 8157
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:38 PM EDT | Special Weather Statement | CLE | Ottawa | 52 min |
| Oct 8, 9:41 PM EDT | Special Weather Statement | CLE | Sandusky | 49 min |
| Oct 8, 9:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| Oct 8, 9:54 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 36 min |
| Oct 8, 10:32 PM EDT | Special Weather Statement | CLE | Ottawa | 28 min |
| Oct 9, 1:56 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Mahoning, Trumbull | 8 hr |
| Oct 9, 2:16 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 4 hr |
| Oct 9, 4:12 AM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 5 hr |
| Oct 9, 4:19 AM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 4 hr |
| Oct 9, 8:44 AM EDT | Areal Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 3 hr |
| Oct 9, 10:11 AM EDT | River Flood Warning | CLE | Trumbull | 35 hr |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.